MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ SL2 BRAIDED TRANSSEPTAL GUIDING INTRODUCER, 8.5F 2.8MM CARDIAC TRANSSEPTA; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ SL2 BRAIDED TRANSSEPTAL GUIDING INTRODUCER, 8.5F 2.8MM CARDIAC TRANSSEPTA; INTRODUCER, CATHETER
Model Number 407456
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient undergoing planned ablation procedure.During sl2 sheath advancement into right atrium, the distal 10cm end of the sheath was fractured.A total of three packages of this product had been opened for this case: the first one broke at the hub, the second had approximately 10 cm of the tip that broke off in the patient (as noted previously) and the third was noted to have cracking and was not used.The broken catheter tip and sheath in the patient required a surgical cut-down by vascular surgery to remove all the pieces.Fda safety report id# (b)(4).

Brand Name
SWARTZ SL2 BRAIDED TRANSSEPTAL GUIDING INTRODUCER, 8.5F 2.8MM CARDIAC TRANSSEPTA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
plymouth MN 55442
MDR Report Key11506589
Report NumberMW5100041
Device Sequence Number17155482
Product Code DYB
UDI-Device Identifier05414734205801
UDI-Public05414734205801
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number407456
Device Catalogue Number407456
Device Lot Number6741446
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight62